Aa
A
A
A
Close
Urinary Tract Infection Community
692 Members
Avatar universal

MACROBID HELL!!!!!!!!!!!!!!!

6 weeks ago, I took a course of Macrobid (generic) for a UTI. After completing the 7 day cycle, I developed excruciating heartburn, to the point of tears. The following day (2 days after Macrobid) I started itching (scalp, chest, neck, arms...) This has gone on for 6 weeks! I have been to the doctors, ER, allergist to no avail. ALL of these professionals claim that pruritis (chronic itching of the skin) could NOT be caused from an anitbiotic this long after completing it. I take 300 mg of Zantac and 180 mg f Allegra a day, which does seem to help. Has anyone had an experience where they finished an anitbiotic, and WEEKS later they are releasing histamine? Is it just coincidental that I finished the Macrobid and these symptoms appear?
5 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hi,
How are you? It is indeed unlikely that the pruritus is associated with the antibiotic if it has been present for a few weeks after you discontinued it. The itchiness could be due to irritation, skin conditions, and even underlying medical issues such as diabetes, anemia, kidney or liver conditions. If it persist, it is best that you have this checked by your doctor and have additional diagnostic tests done to rule out these differentials. Take care and do keep us posted.
Avatar universal
A few weeks after I took Macrobid, I developed massive histamine accumulation in my arms and legs, blisters and extreme itching.  It would go away, then other limbs would itch, swell up and blister.  I also had swelling itching and blisters on my back, face, everywhere on my body.  All this was accompanied by swelling in the lining in my lungs that made it very difficult to breathe.   It kept coming back for months. It just about killed me.
Avatar universal
100% You took an antibiotic which wiped out your good gut bacteria..... Certain things wipe out your bacteria.... Like highly processed foods, alcohol, antibiotics etc...... When you wipe them out you have to replace them or you will get an inflammation response, skin rash irritation etc.... It sounds like your body is screaming for help.. Heal your body eating a clean diet of fresh fruits and veggies, Pre biotics ACV, Pro Biotics Kombuch sauerkraut  pickles and most importantly go to the store and get a REALLY GOOD PRO BIOTIC something without fillers in it.. 50Billion CFU's and at least 16 strains of good bacteria. Garden Of Life makes an excellent one. Get back on the road to recovery.... When this works don't thank me thank the Lord he put it on my heart to stumble across you this AM.. Be blessed.
Avatar universal
Hey, sorry about this condition and I hope you are doing much better now. I wanted to advise you use probiotics. These bacteria have the ability to attack and destroy other bacteria such as E.Coli which is the cause of UTIs.  Probiotics have also been proven to be effective in regulating the flora, especially after taking drugs like antibiotics.
Yogurts are good sources of probiotics and so are Kefir. But in your condition it might be a good idea to try supplements as well. Top of my list would be Flourish Probiotics by Eu Natural. Basically it is made from friendly bacteria such as Acidophilus, Plantarum, Rhamnosus, Reuteri strain and others all of which are meant to improve digestion, support urinary tract and gut as well. I will attach a link so you can read more into it: https://www.amazon.com/Flourish-Probiotics-Women-Lactobacillus-Saccharomyces/dp/B07KFPCCLP

I hope that this info was helpful to you
Avatar universal
Agree-Macrobid is a quick cheat because God Forbid 'they' should over-prescribe real antibiotics.  Mom and I are both suffering from lasting effects of Macrobid-upper leg inflammation and neuropathy.  WebMD has a public reviews of drugs database and there are 564 reviews entered by (mostly) real patients.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
How eating more salt may actually save your life.